Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: Severe cramping upon starting Ortho Tri-Cyclen Lo?


 allyschild - Wed Jan 21, 2009 6:34 pm

I have tried twice to start using Ortho Tri-Cyclen Lo. I just took the first pill in my new pack last night (the first day of my period) and had to leave work due to severe cramping. I was wondering if this is a common side effect (I was told Ortho Tri-Cyclen Lo could help reduce menstrual cramping, in fact). I do not feel very nauseated, but the pain is a little startling and is interferring with my normal activities. What are the pros and cons of continuing to use the pill? Does cramping usually diminish within a few days/weeks?
 Debbie Miller, RN - Sat Jan 31, 2009 11:32 pm

User avatar Hello,
Yes, this can be a side effect of the pill. Chances are within a cycle or two it will improve. If not, you should see your doctor.

Good luck with this.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us